Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 60, NWS Green Bay, WI

October 7, 2012

NWS Green Bay, WI issued this small craft advisory at Oct 7, 2012, 4:17 AM CDT. It took effect at Oct 8, 2012, 7:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 4:17 AM CDT (09:17 UTC)
In effect from
Oct 8, 2012, 7:00 AM CDT
Expired
Oct 9, 2012, 7:00 AM CDT
In force
24 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WHUS73 KGRB 070917
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
417 AM CDT SUN OCT 7 2012

...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED
MONDAY INTO TUESDAY...

.A STRONG LOW PRESSURE SYSTEM TRACKING FROM NORTHERN NORTH DAKOTA
INTO ONTARIO WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TO DEVELOP
ON MONDAY AND TUESDAY. GUSTS MAY APPROACH GALE FORCE AT TIMES...
ESPECIALLY MONDAY AFTERNOON AND MONDAY NIGHT.

LMZ521-522-541>543-071730-
/O.NEW.KGRB.SC.Y.0060.121008T1200Z-121009T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
417 AM CDT SUN OCT 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 4 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 4 PM CDT
TUESDAY. 

* SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KTS...WITH GUSTS
  NEAR 35 KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED
  MONDAY AFTERNOON AND MONDAY NIGHT.

* WAVES WILL BUILD TO 4 TO 7 FEET ON THE BAY AND 6 TO 10 FEET ON
  LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KIECKBUSCH
2 follow-up statements
980 
WHUS73 KGRB 071505
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT SUN OCT 7 2012

...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED MONDAY
INTO TUESDAY...

.A STRONG LOW PRESSURE SYSTEM TRACKING FROM NORTHERN NORTH DAKOTA
INTO ONTARIO WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TO DEVELOP
ON MONDAY AND TUESDAY. GUSTS MAY APPROACH GALE FORCE AT TIMES...
ESPECIALLY MONDAY AFTERNOON AND MONDAY NIGHT.

LMZ521-522-541>543-072315-
/O.CON.KGRB.SC.Y.0060.121008T1200Z-121009T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1005 AM CDT SUN OCT 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO
4 PM CDT TUESDAY...

* SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KTS...WITH GUSTS
  NEAR 35 KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED
  MONDAY AFTERNOON AND MONDAY NIGHT.

* WAVES WILL BUILD TO 4 TO 7 FEET ON THE BAY AND 6 TO 10 FEET ON 
  LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
644 
WHUS73 KGRB 072050
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT SUN OCT 7 2012

...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED
MONDAY INTO TUESDAY...

.A STRONG LOW PRESSURE SYSTEM TRACKING FROM NORTHERN NORTH DAKOTA
INTO ONTARIO WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TO
DEVELOP ON MONDAY AND TUESDAY. GALE FORCE GUSTS ARE EXPECTED MONDAY
AFTERNOON AND MONDAY NIGHT ON LAKE MICHIGAN.

LMZ541>543-080500-
/O.UPG.KGRB.SC.Y.0060.121008T1200Z-121009T2100Z/
/O.NEW.KGRB.GL.W.0017.121008T1200Z-121009T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
350 PM CDT SUN OCT 7 2012

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* SUSTAINED SOUTH TO SOUTHWEST TO 30 KTS...WITH GUSTS TO AROUND 40
  KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED MONDAY
  AFTERNOON AND MONDAY NIGHT.

* WAVES WILL BUILD TO 8 TO 12 FEET BY MONDAY EVENING. HIGH WAVES
  WILL CONTINUE THROUGH TUESDAY...THEN SLOWLY SUBSIDE TUESDAY
  NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEED ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-522-080500-
/O.EXT.KGRB.SC.Y.0060.121008T1200Z-121009T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
350 PM CDT SUN OCT 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM MONDAY TO 7 AM
CDT TUESDAY...

* SUSTAINED SOUTH TO SOUTHWEST TO 30 KTS...WITH GUSTS TO 35
  KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED MONDAY
  AFTERNOON AND MONDAY NIGHT.

* WAVES WILL BUILD TO 4 TO 7 FEET MONDAY AFTERNOON. HIGH WAVES
  WILL CONTINUE MONDAY NIGHT...THEN SLOWLY SUBSIDE TUESDAY
  MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 10:45 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Oct 6, 10:45 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 PM CDT SAT OCT 6 2012

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TNGT AND SUNDAY. MAIN FCST CHALLENGE TO BE ON CLOUD
TRENDS AND TEMPS TNGT AS A VERY CHILLY AIR MASS SETTLES OVER THE
REGION.

THE 19Z MSAS SFC ANALYSIS SHOWED A COUPLE OF TROFS ROTATING SWD
THRU THE GREAT LAKES REGION. A PREDOMINANT NW FLOW ALOFT WAS
BRINGING UNSEASONABLE COOL AIR OVER THE WARMER WATERS OF THE GREAT
LAKES WHICH WAS PRODUCING LAKE EFFECT RAIN/SNOW SHOWERS TO PARTS
OF NRN WI AND MI. FARTHER WEST...AN AREA OF HI PRES WAS SITUATED
OVER THE NRN/CNTRL PLAINS. VSBL SATL IMAGERY SHOWED A PLETHORA OF
LOW CLOUDS ACROSS THE ENTIRE STATE OF WI.

LOW CLOUDS WL BE TOUGH TO BREAK UP INITIALLY TNGT AS A WEAK
SHORTWAVE TROF SWINGS THRU WI...BUT THE APPROACH OF WEAK HI PRES
AND SOME DRIER AIR SHOULD GRADUALLY DECREASE THE CLOUDS OVRNGT.
WINDS ARE ALSO FCST TO DIMINISH THRU THE NGT AND WITH 8H TEMPS
STILL AROUND -6C...A COLD NGT IS ON TAP WITH A FEW UPR TEENS NORTH...
MID TO UPR 20S CNTRL/E-CNTRL AND UPR 20S TO LWR 30S NEAR LK MI.
PREVIOUS FCST ISSUED A FREEZE WARNING FOR E-CNTRL WI WHERE HEADLINES
ARE STILL IN EFFECT. THIS WARNING LOOKS VALID AND MAKE NO CHANGES TO
THIS HEADLINE. ONLY REAL QUESTION REMAINS DOOR COUNTY WHERE ENUF WIND
AND WARMER WATERS OF THE BAY/LAKE OFFER SOME PROTECTION FROM THE
COLD. BELIEVE THAT INTERIOR SECTIONS OF THE COUNTY MAY BE FAR ENUF
AWAY FROM WATER TO ALLOW TEMPS TO FALL INTO THE LWR 30S...THUS HAVE
ISSUED A FROST ADVY FOR DOOR COUNTY UNTIL 13Z SUNDAY.

THIS HI PRES SHIFTS SEWD TOWARD TO OHIO RIVER VALLEY ON SUNDAY AND
THIS WL ALLOW FOR WINDS TO BACK SW DURING THE DAY. WAA IS RATHER
WEAK AND WITH A COLD START TO THE DAY...DO NOT EXPECT MUCH OF A
TEMPERATURE RECOVERY. IN ADDITION...MDLS ARE BRINGING A SWATH OF
MID/HI CLOUDS INTO NE WI WHICH WOULD PUT A CRIMP INTO THE DIURNAL
RISE IN TEMPERATURES. LOOK FOR MAX TEMPS TO GENERALLY RANGE FROM
45 TO 50 DEGS.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY.

A BROAD UPPER LEVEL TROUGH IS FORECAST TO BE OVER THE CENTRAL AND
EASTERN CONUS DURING THE PERIOD. COLDER THAN NORMAL TEMPERATURES
WITH PERIODS OF WINDY CONDITIONS ASSOCIATED WITH SEVERAL CLIPPER
TYPE SYSTEMS WILL BE THE PRIMARY WEATHER EVENTS FOR THE NEW WORK
WEEK.

WAA PATTERN STARTS UP AGAIN LATE SUNDAY NIGHT AHEAD OF THE FIRST
CLIPPER SYSTEM WHICH AFFECTS THE GREAT LAKES REGION MONDAY AND
TUESDAY. THE SURFACE LOW IS PROGGED TO TRACK JUST NORTH OF LAKE
SUPERIOR. WITH STRONG WAA SOUTH OF THE LOW ON MONDAY AND POTENTIAL
MIXING...WINDY CONDITIONS ARE ON TAP AGAIN...WITH A POSSIBLE WIND
HEADLINE NEEDED FOR MOST OR PART OF THE FORECAST AREA. DUE TO THE
DRY AIR MASS IN PLACE LITTLE OR NO PCPN ANTICIPATED. MODELS
ATTEMPT TO GENERATE SOME PCPN ALONG THE COLD FRONT PASSAGE MONDAY
NIGHT...SO WILL HANG ONTO THE CHC POPS MONDAY NIGHT INTO TUESDAY.

A RIDGE OF HIGH PRESSURE BRIEFLY BUILDS INTO THE GREAT LAKES
WEDNESDAY INTO WEDNESDAY EVENING. COLD NORTH TO NORTHWEST WINDS
MAY AID IN LINGERING A FEW INSTABILITY LAKE SUPERIOR SHOWERS
ACROSS THE FAR NORTH WEDNESDAY MORNING.

A SECOND CLIPPER SYSTEM VERY SIMILAR TO THE FIRST IS PROGGED TO
TRACK OVER LATER IN THE WEEK...MAINLY THURSDAY INTO THE FRIDAY
MORNING PERIOD. AGAIN THIS SYSTEM APPEARS MOISTURE STARVED WITH
WINDY CONDITIONS AGAIN LIKELY THE MAIN WEATHER ELEMENT OF CONCERN.
MUCH COLDER AIR IS EXPECTED TO FILTER INTO THE REGION BEHIND THIS
SECOND CLIPPER TO AGAIN PRODUCE LAKE SUPERIOR SNOW SHOWERS LATER
THURSDAY NIGHT INTO EARLY FRIDAY.

HIGH PRESSURE AGAIN PASSES OVER BY LATER FRIDAY INTO EARLY SATURDAY.
LONGER TERM MODELS ARE POINTING TO A PATTERN CHANGE LATER NEXT
WEEKEND WITH THE GULF OPENING UP BRIEFLY AHEAD OF A SOUTHWEST
ORIGIN SYSTEM TO TRACK TOWARD THE REGION. LATEST GFS BEGINS TO
TRACK THIS SYSTEM INTO THE AREA SATURDAY...WITH THE LATEST ECMWF
ALSO SPEEDING UP AND BRINGING THE SYSTEM IN SATURDAY AS WELL.
&&

.AVIATION...FOR 06Z TAF ISSUANCE. CLDS STILL HANGING TOUGH. WL
AGAIN DELAY THE CLEARING WITH THE UPCOMING TAF ISSUANCE. LOOKING
FARTHER INTO THE FUTURE...WL PROBABLY NEED LLWS IN THE TAFS
TOMORROW NGT...BUT NOT UNTIL AFTER 06Z SO WON/T BE ADDING IT WITH
THIS ISSUANCE.

SKOWRONSKI
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 8 AM CDT SUNDAY FOR WIZ038>040-048>050.

FROST ADVISORY UNTIL 8 AM CDT SUNDAY FOR WIZ022.

&&
Hazardous weather outlook, Oct 6, 3:03 PM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT SAT OCT 6 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
303 PM CDT SAT OCT 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF THE FOX VALLEY AND
LAKESHORE COUNTIES LATE TONIGHT. A FROST ADVISORY HAS BEEN ISSUED
FOR DOOR COUNTY FOR LATE TONIGHT. THOSE WITH AGRICULTURAL
INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE
PLANTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-072015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
303 PM CDT SAT OCT 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY NORTHWEST WINDS WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL RESULT IN
CONDITIONS HAZARDOUS TO SMALL CRAFT FROM MONDAY INTO TUESDAY. A
GALE WATCH HAS BEEN POSTED FOR MONDAY INTO TUESDAY.

AK/TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:50 PM CDTGale WarningGRB39 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.